Previous |  Up |  Next


Title: Metrization of connections with regular curvature (English)
Author: Vanžurová, Alena
Language: English
Journal: Archivum Mathematicum
ISSN: 0044-8753 (print)
ISSN: 1212-5059 (online)
Volume: 45
Issue: 4
Year: 2009
Pages: 325-333
Summary lang: English
Category: math
Summary: We discuss Riemannian metrics compatible with a linear connection that has regular curvature. Combining (mostly algebraic) methods and results of [4] and [5] we give an algorithm which allows to decide effectively existence of positive definite metrics compatible with a real analytic connection with regular curvature tensor on an analytic connected and simply connected manifold, and to construct the family of compatible metrics (determined up to a scalar multiple) in the affirmative case. We also breafly touch related problems concerning geodesic mappings and projective structures. (English)
Keyword: manifold
Keyword: linear connection
Keyword: metric
Keyword: pseudo-Riemannian geometry
MSC: 53B05
MSC: 53B20
MSC: 53C05
MSC: 53C20
idZBL: Zbl 1212.53020
idMR: MR2591685
Date available: 2009-12-22T07:53:42Z
Last updated: 2013-09-19
Stable URL:
Reference: [1] Berger, M.: A Panoramic View of Riemannian Geometry.Springer, Berlin, Heidelberg, New York, 2003. Zbl 1038.53002, MR 2002701
Reference: [2] Borel, A., Lichnerowicz, A.: Groupes d’holonomie des variétés riemanniennes.C. R. Acad. Sci. Paris 234 (1952), 1835–1837. Zbl 0046.39801, MR 0048133
Reference: [3] Kobayashi, S., Nomizu, K.: Foundations of Differential Geometry I, II.Wiley-Intersc. Publ., New York, Chichester, Brisbane, Toronto, Singapore, 1991.
Reference: [4] Kowalski, O.: On regular curvature structures.Math. Z. 125 (1972), 129–138. Zbl 0234.53024, MR 0295250, 10.1007/BF01110924
Reference: [5] Kowalski, O.: Metrizability of affine connections on analytic manifolds.Note di Matematica 8 (1) (1988), 1–11. Zbl 0699.53038, MR 1050506
Reference: [6] Mikeš, J.: Geodesic mappings of affine-connected and Riemannian spaces.J. Math. Sci. 78 (1996), 311–333. MR 1384327, 10.1007/BF02365193
Reference: [7] Mikeš, J., Kiosak, V., Vanžurová, A.: Geodesic mappings of manifolds with affine connection.Palacký University, Olomouc (2008). Zbl 1176.53004, MR 2488821
Reference: [8] Schmidt, B. G.: Conditions on a connection to be a metric connection.Commun. Math. Phys. 29 (1973), 55–59. MR 0322726, 10.1007/BF01661152
Reference: [9] Vanžurová, A.: Metrization problem for linear connections and holonomy algebras.Arch. Math. (Brno) 44 (2008), 339–349. Zbl 1212.53021, MR 2501581
Reference: [10] Vilimová, Z.: The problem of metrizability of linear connections.Master's thesis, 2004, (supervisor: O. Krupková).


Files Size Format View
ArchMathRetro_045-2009-4_8.pdf 485.0Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo